Donna, as Deb says, I was quadriplegic and had carers to wash, dress and feed me. I had nothing to lose. also my daughter instructed me to be able to walk her down the aisle some months later. ( I could hardly even sit up unaided). I had 4 rituximab infusions three weeks apart, the main side effect is sudden death from anaphylactic shock, it would have been a happy release from this prison. The crash trolley was standing by, I had I/V cortisone and antihistamine, on the first evening I could move my hand after the fourth I could stand so employed a physio to teach me to walk; I walked Jane down the aisle with her on one hand and a stick in the other both of us in tears. That must be three years ago and the CIDP is unchanged since, it must have burnt itself out,
Other diseases have taken over, I travel two hours to hospital three days every week for kidney dialysis, this has caused a rare complication of angiodysplasa causing me to bleed 6 pints a week from my guts and ransfusion at dialysis, thank God for donors, I have had over 130 pints transfused. Also my pleura and pericardium are calcified so instead of a fine flexible membrane my lungs and heart are encased in plaster of Paris making breathing very difficult so I have oxygen cylinders around the house.
The permanant heart failure has caused back pressure on the liver so I have cardiac cirrhosis making me vomit frequently,I have lost 25kg in weight.
CIDP still paralyses my hands and causes sensory loss with loss of balance, but it is no longer the major problem. DocDavid